Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Wilmington, OH

May 23, 20117 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 8:43 PM EDT for 7 counties in Ohio. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 8:43 PM EDT (00:43 UTC)
Expired
May 23, 2011, 9:45 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:00 PM EDTTSTM WND DMG5 Nnw Pickerington, OHTREE DOWNED ON MAIN STREET IN REYNOLDSBURG.
May 23, 9:01 PM EDTTSTM WND DMG5 Wsw Pickerington, OHA SEMI TRAILER WAS BLOWN OVER ON US ROUTE 33 NEAR BIXBY ROAD.
May 23, 9:10 PM EDTTSTM WND DMGLancaster, OH4-6 INCH LIMBS DOWN MAINLY NORTH OF MEMORIAL DR. CORRECTED TIME OF EVENT.
May 23, 9:15 PM EDTTSTM WND GST 581 Ne Lancaster, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:28 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS51 KILN 240043
SVRILN
OHC041-045-049-073-089-129-141-240145-
/O.NEW.KILN.SV.W.0158.110524T0043Z-110524T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
843 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DELAWARE COUNTY IN CENTRAL OHIO...
  FAIRFIELD COUNTY IN CENTRAL OHIO...
  EASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  HOCKING COUNTY IN CENTRAL OHIO...
  LICKING COUNTY IN CENTRAL OHIO...
  EASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 945 PM EDT.

* AT 841 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF LEWIS CENTER
  TO 9 MILES WEST OF GROVEPORT TO 12 MILES SOUTHWEST OF HALLSVILLE...
  MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GROVEPORT...
  BEXLEY...
  ASHLEY...
  MINERVA PARK...
  CANAL WINCHESTER...
  GAHANNA...
  WESTERVILLE...
  PICKERINGTON...

IN ADDITION...AW MARION STATE PARK...RINGGOLD...HALLSVILLE...SLATE
RUN METRO PARK...LEONARDSBURG...LEWIS CENTER...WHISLER AND STATE
ROUTE 674 AT STATE ROUTE 188 ARE NEAR THE PATH OF THESE SEVERE
THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 103 AND 142...
I-71 BETWEEN MILE MARKERS 118 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3936 8277
      3950 8291 3982 8292 4043 8307 4041 8292
      4036 8292 4035 8275 4028 8274 4024 8218
      3995 8219 3991 8224 3992 8246 3984 8247
      3983 8239 3974 8236 3960 8237 3956 8215
TIME...MOT...LOC 0043Z 276DEG 52KT 4020 8321 3985 8303
          3936 8298

$$
3 follow-up statements
680 
WWUS51 KILN 240117
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 PM EDT MON MAY 23 2011

OHC041-049-129-141-240127-
/O.CAN.KILN.SV.W.0158.000000T0000Z-110524T0145Z/
DELAWARE OH-FRANKLIN OH-PICKAWAY OH-ROSS OH-
917 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKAWAY...EASTERN
FRANKLIN AND EASTERN DELAWARE COUNTIES IN CENTRAL OHIO...AND
NORTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO HAS BEEN CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8216 3947 8227 3938 8229 3938 8270
      3981 8278 4028 8276 4024 8219 3995 8219
      3994 8223 3991 8224 3993 8246 3984 8247
      3983 8239 3975 8240 3974 8236 3960 8237
      3958 8225 3956 8225 3956 8216
TIME...MOT...LOC 0117Z 276DEG 52KT 4034 8269 4007 8249
          3938 8239

$$

OHC045-073-089-240145-
/O.CON.KILN.SV.W.0158.000000T0000Z-110524T0145Z/
FAIRFIELD OH-HOCKING OH-LICKING OH-
917 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LICKING...HOCKING AND FAIRFIELD COUNTIES...

AT 915 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
HARTFORD TO GRANVILLE TO STARR...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
HARBOR HILLS...HEATH...NEWARK...CARBON HILL...UTICA AND HANOVER.

IN ADDITION...STARR...UNION FURNACE...HAYDENVILLE...US ROUTE 62 AT
STATE ROUTE 661...ST. LOUISVILLE...BROWNSVILLE...MURRAY CITY AND
GRATIOT ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 113 AND 142...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3938 8270
      3981 8278 4028 8276 4024 8219 3995 8219
      3994 8223 3991 8224 3993 8246 3984 8247
      3983 8239 3975 8240 3974 8236 3960 8237
      3958 8225 3956 8225 3956 8216
TIME...MOT...LOC 0117Z 276DEG 52KT 4034 8269 4007 8249
          3938 8239

$$
081 
WWUS51 KILN 240131
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 PM EDT MON MAY 23 2011

OHC045-073-089-240145-
/O.CON.KILN.SV.W.0158.000000T0000Z-110524T0145Z/
FAIRFIELD OH-HOCKING OH-LICKING OH-
931 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN LICKING...EASTERN HOCKING AND NORTHEASTERN FAIRFIELD
COUNTIES...

AT 928 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ST. LOUISVILLE TO UNION
FURNACE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
HANOVER.

IN ADDITION...BROWNSVILLE...MURRAY CITY...GRATIOT AND FALLSBURG ARE
NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3945 8242
      3958 8247 3982 8256 4025 8255 4024 8219
      3995 8219 3994 8223 3991 8224 3993 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3960 8237 3958 8225 3956 8225 3956 8216
TIME...MOT...LOC 0131Z 273DEG 45KT 4013 8238 3941 8225

$$

HATZOS
954 
WWUS51 KILN 240144
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 PM EDT MON MAY 23 2011

OHC045-073-089-240155-
/O.EXP.KILN.SV.W.0158.000000T0000Z-110524T0145Z/
FAIRFIELD OH-HOCKING OH-LICKING OH-
944 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LICKING...EASTERN
HOCKING AND NORTHEASTERN FAIRFIELD COUNTIES HAS EXPIRED...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8216 3947 8227 3938 8229 3945 8242
      3958 8247 3982 8256 4025 8255 4024 8219
      3995 8219 3994 8223 3991 8224 3993 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3960 8237 3958 8225 3956 8225 3956 8216
TIME...MOT...LOC 0145Z 273DEG 45KT 4012 8215 3940 8203

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 23, 5:50 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT MON MAY 23 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING DUE TO A WARM
AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA
TONIGHT AND REMAIN ACROSS THE AREA FOR MOST OF THE WEEK. THIS WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TWO MAIN AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF
THE AREA. ONE SLOWER MOVING AREA OF SCATTERED THUNDERSTORMS IS
OVER NORTHERN INDIANA AND ANOTHER AREA MOVING INTO WESTERN
PORTIONS OF INDIANA. BOTH AREAS OF STORMS WILL MOVE THROUGH DURING
THE EVENING HOURS AND THEREFORE A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL
BE DAMAGING WIND AND LARGE HAIL. FLOODING WILL ALSO BE A CONCERN
WITH THESE STORMS DUE TO HEAVY RAIN THAT OCCURRED YESTERDAY AND
DURING THE OVERNIGHT HOURS. THE SEVERE THREAT WILL MOVE OUT OF THE
AREA BY AROUND MIDNIGHT ALTHOUGH SOME PRECIPITATION WILL LINGER
ACROSS THE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL BOUNDARY WILL LAY OUT ACROSS THE AREA ON TUESDAY WITH A
SHORT WAVE MOVING THROUGH DURING THE DAY. DUE TO THIS HAVE
INCREASED PRECIPITATION CHANCES TO 100 PERCENT FOR TUESDAY.
PRECIP CHANCES WILL DECREASE AS THIS FEATURE MOVES TO THE EAST
HOWEVER WITH FRONTAL BOUNDARY IN THE VICINITY WILL KEEP
PRECIPITATION IN THE FORECAST OVERNIGHT TUESDAY NIGHT. TEMPERATURES
WILL BE COOLER ACROSS THE NORTH ON TUESDAY AND WARMER ACROSS THE
SOUTH DUE TO BOUNDARY POSITION. WITH EXTENSIVE CLOUD COVER ACROSS
THE AREA TEMPERATURES TUESDAY NIGHT WILL ONLY DROP INTO THE MID
50S TO THE MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WARM FRONT WILL LIFT ACROSS THE REGION ON WEDNESDAY WITH SHOWERS AND
THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE BOUNDARY WITH ONLY
SCATTERED STORMS IN THE WARM SECTOR. HOWEVER PRECIPITATION COVERAGE
WILL INCREASE SUBSTANTIALLY LATE WEDNESDAY NIGHT AND CONTINUE INTO
FRIDAY. THIS IN RESPONSE TO A CLOSED UPPER LOW IN THE MID
MISSISSIPPI VALLEY OPENING UP AND SLOWLY LIFTING ACROSS THE REGION.
AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE THROUGH ON
FRIDAY. SUBSIDENCE IN THE WAKE OF THIS SYSTEM SHOULD BRING A LULL IN
PRECIPITATION FRIDAY NIGHT. BUT NEXT SHORT WAVE WILL BE APPROACHING
THE GREAT LAKES ON SATURDAY.

ALTHOUGH MODELS HAVE SHIFTED AWAY FROM THE FORECAST OF ANOTHER
CLOSED LOW DEVELOPING...IT STILL APPEARS TO BE UNSETTLED ACROSS THE
FORECAST AREA THROUGH THE HOLIDAY WEEKEND AS NUMEROUS SHORT WAVES
MOVE THROUGH THE GREAT LAKES IN FAST FLOW. THIS PATTERN WILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR EACH DAY. BUT
TEMPERATURES SHOULD BE CLOSE TO OR EVEN SLIGHTLY ABOVE NORMAL AS
OPPOSED TO THE PREVIOUS COOL SOLUTION.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SQUALL LINE PROGRESSING QUICKLY EAST ACROSS SOUTHERN INDIANA LATE
THIS AFTERNOON. CURRENT TIMING HAS THIS TO THE WESTERN TAF SITES
AROUND 23Z. AIRMASS AHEAD OF THIS IS MODERATELY UNSTABLE SO
EXPECT IT TO PUSH ACROSS OUR ENTIRE AREA THROUGH EARLY EVENING.
WIND GUST TO AROUND 50 KNOTS WILL BE POSSIBLE WITH THE SQUALL LINE
AS IT MOVES THROUGH. SOME SHORT WAVE ENERGY PUSHING DOWN ACROSS
NORTHERN INDIANA AND NORTHERN OHIO COULD ALLOW ACTIVITY TO LINGER A
LITTLE LONGER AT KCMH/KLCK. ONCE PCPN MOVES THROUGH LATER THIS
EVENING...EXPECT A BREAK IN PCPN THROUGH THE OVERNIGHT HOURS INTO
TUESDAY MORNING. A BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA
THROUGH THE DAY ON TUESDAY AND AS WE DESTABILIZE THROUGH THE
AFTERNOON...SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THROUGH THE
LATER PART OF THE TAF PERIOD.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, May 23, 5:48 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT MON MAY 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-242200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
548 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE
STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING
THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
FLOODING WILL ALSO BE A CONCERN DUE TO ALREADY SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS
OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS
OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN
OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, May 23, 8:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             URBANA                  40.11N 83.75W
05/23/2011  E0.50 INCH       CHAMPAIGN          OH   TRAINED SPOTTER

&&

ANOVAK
Local storm report, May 23, 8:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
826 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     2 SW WETHERINGTON       39.34N 84.40W
05/23/2011  M63 MPH          BUTLER             OH   AMATEUR RADIO

&&

ANOVAK
Local storm report, May 23, 8:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
828 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     KI23 WASHINGTON CH APT  39.57N 83.42W
05/23/2011  M63 MPH          FAYETTE            OH   AWOS

&&

ANOVAK
Local storm report, May 23, 8:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     HILLSBORO               39.21N 83.61W
05/23/2011                   HIGHLAND           OH   AMATEUR RADIO

            LARGE TREE DOWN ON A HOUSE.

&&

ANOVAK
Local storm report, May 23, 8:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     PIQUA                   40.15N 84.25W
05/23/2011  M0 MPH           MIAMI              OH   AMATEUR RADIO

0733 PM     TSTM WND GST     5 N SHARONVILLE         39.35N 84.41W
05/23/2011  E53 MPH          BUTLER             OH   AMATEUR RADIO

0802 PM     TSTM WND DMG     DAYTON                  39.78N 84.20W
05/23/2011                   MONTGOMERY         OH   TRAINED SPOTTER

            LG TREE UPROOTED WIND GUST E60 MPH

&&

HUGHES
Local storm report, May 23, 8:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     5 N SHARONVILLE         39.35N 84.41W
05/23/2011  M63 MPH          BUTLER             OH   AMATEUR RADIO

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:02 PM EDTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union58 min
May 23, 8:02 PM EDTTornado WarningILNChampaign, Clark, Logan32 min
May 23, 8:07 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Fayette, Franklin, Greene and 3 more53 min
May 23, 8:08 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clinton, Fayette, Highland, Pike and 2 more67 min
May 23, 8:22 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr
May 23, 8:25 PM EDTTornado WarningILNMadison, Union24 min
May 23, 8:52 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Highland, Pike, Ross3 hr
May 23, 9:03 PM EDTSevere Thunderstorm WarningILNPike, Scioto27 min
May 23, 9:36 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Licking3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.